I started taking 20mg xr on Saturday and it is now Tuesday. By 2pm each day I've been feeling panicked, agitated, like waves of "all good" and then a low wave of awful. It goes up and down so today I went to the doctor that was available at my doctor's office explaining and he ended up giving me 5mg more to take after lunch. I then went to fill my prescription and it wouldn't be ready for an hour so I started to slightly panic and then I opened up one of my capsules and ate some of the beads. I feel weird. In the morning though I feel GREAT but then I feel a twang of awful. Opening the capsule made me feel like a fiend or something. In the afternoon I seem to be urinating A LOT... seems like every 10 minutes. Honestly? I don't know what to do. I really enjoy all that I accomplish when I'm feeling good and I've been so patient and calm but I hate that feeling that comes along. Should I try something else? Also, trying to sleep is difficult obviously too but I do not want to be doped up constantly. I just want to be calm cool and collected with NO feelings of apathy, anxiety, panic, sadness, stress, paranoia, etc. I can deal with the sleep thing(melatonin helps) but the other stuff scares me to the point of I didn't even go to work today because I was too afraid of humiliating myself and acting noticeably different in a negative way. Seriously, I need some opinions and advice! Thanks for listening.
Is what I'm feeling normal?
- 23 May 2012 by Jindigo
- 12 March 2017
- adderall xr, anxiety, attention-deficit hyperactivity disorder (adhd), insomnia - stimulant-associated, overdose, stimulant
Added 23 May 2012:
I'm confused as to why my doctor started me on 20mg xr instead of 5 or 10? Has this happened to anyone else?
Adderall is amphetamine salts. Amphetamines are really great as far as allowing you to focus and getting tasks finished. It is not unusual to take a dose in the morning and afternoon, and with the lower dose in the afternoon, shouldn't interfere with sleep. When I was on it, I actually got sleepy. Go figure. Since Adderall is an upper, it's normal to have a bit of anxiety until you get used to it. Do not beat yourself up about the little things. Everyone is human and we all react to stress in our own way. And yes, another med might be better for you. Since I have personal experience with these meds, ritalin might be less of a problem for you.
So, please talk to your doctors about how you are feeling. Might feel better in a couple of days.
Wishing you calm and productive days, no anxiety, guilt, and a good nights sleep.
I felt some of that too, it sounds like you are on too high of a dose. The urinating thing is normal, but it's because you are dehydrated. I know, it seems weird being that you are peeing more. You need to drink lots of water and drinks that have electrolytes like Gatorade. Make sure you eat a fair amount of protein and don't skip meals, even if it's just some cheese and yogurt, eat! This will help with some of those issues. I started out taking 1/4 of a Adderal (generic) 5mg tablet. I never liked the Extended release pills. However I will warn you about stimulant ADHD medications, in a couple years, maybe less, they will not work very well anymore. You will gain back the weight you have lost, plus some, you will lose all your motivation and energy as well. This happened to me and I've read through countless stories of people that said the same thing I did. My advice, get a much lower dose, take a stimulant break once a month or every other month of between 5-7 days. Any day that you don't need it, don't take it.
- Adderall XR Information for Consumers
- Adderall XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jan 2012 • 2 answers
Updated 29 Mar 2013 • 2 answers
Updated 25 Nov 2013 • 3 answers
Updated 29 May 2015 • 2 answers
Updated 1 Jul 2017 • 1 answer